MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA BALLOON DILATATION CATHETER
Catalog Number CQF7552
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was not returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during advancement of the pta balloon catheter through a tight stenosis in an arteriovenous fistula in the basilic vein, the distal marker band allegedly detached but remained on the guidewire.Reportedly, the marker band was captured and retrieved with a snare device.Another balloon catheter was exchanged over the guidewire and the procedure was completed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual inspection and functional/performance evaluation: the device was not returned; therefore, no visual inspection or functional testing of the device was performed.Medical records review: medical records were not provided for review.Image/photo review: images/photos were not provided for review.Conclusion: the investigation was inconclusive, as the sample was not returned for evaluation.The definitive root cause could not be determined based upon available information.It was unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: precautions: carefully inspect the catheter prior to use to verify that catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Do not continue to use the balloon catheter if the shaft has been bent or kinked.Remove catheter from package.Verify the balloon size is suitable for the procedure and the selected accessories accommodate the catheter as labeled.Connect a stopcock to the balloon inflation female luer hub on the dilatation catheter.Connect the syringe to the stopcock.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual inspection: the sample was returned with the product label.The balloon size for this product was printed on the balloon hub of the catheter and identified the returned sample as a 5 mm x 2 cm balloon.The catheter was examined under magnification and both marker bands were in place with no issues noted to the balloon or the length of the catheter shaft.No anomalies were noted.Functional/performance evaluation: the patency of the guidewire lumen was tested using an in-house 0.035¿ guidewire, and it passed without issue.No further functional testing was performed as both marker bands were found to be in place.Medical records review: medical records were not provided for review.Image/photo review: images/photos were not provided for review.Conclusion: the device was returned.The catheter was examined under magnification and both marker bands were in place, with no anomalies noted to the device.Therefore, the investigation was unconfirmed for the reported detachment.The definitive root cause could not be determined based upon available information.It was unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: precautions: carefully inspect the catheter prior to use to verify that catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Do not continue to use the balloon catheter if the shaft has been bent or kinked.Remove catheter from package.Verify the balloon size is suitable for the procedure and the selected accessories accommodate the catheter as labeled.Connect a stopcock to the balloon inflation female luer hub on the dilatation catheter.Connect the syringe to the stopcock.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
CONQUEST 40 PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6355185
Report Number2020394-2017-00105
Device Sequence Number802366
Product Code LIT
UDI-Device Identifier00801741060380
UDI-Public(01)00801741060380(17)190528(10)REAS1950
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2019
Device Catalogue NumberCQF7552
Device Lot NumberREAS1950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/27/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/23/2017
Supplement Report FDA Received Date03/09/2017
05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Patient Weight55